MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200V2
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 12/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that his wife received second degree burns on her leg from hot water that spilled from the personal steam inhaler.He stated that the top housing of the unit was not secured into place during use, and hot water spilled onto her leg causing injuries.The consumer stated that his wife was treated in an emergency room, and later also received follow up care from a burn specialist.The instructions for proper use have clear warnings that state "the appliance should always be placed on a firm, flat, waterproof and heat resistant surface.Be sure the appliance is in a stable position and the power cord is out of the way to prevent the appliance from being overturned.", as well as, "caution: never move or disassemble the appliance while in use.It can spill hot water if tilted, shaken, or overturned which may lead to injury or burns." kaz usa, inc.Has requested that the product be returned to our company for testing.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
MDR Report Key19002878
Report Number1314800-2024-00007
Device Sequence Number18499124
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200V2
Device Lot Number20122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexFemale